MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145040P
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, an insertion using a stylet was performed with an approach from the left internal jugular vein.The catheter was successfully inserted, but the guidewire could not be removed, and it felt that it was risky.It was stated that both the guidewire and the catheter were removed.It was decided to forgo catheter insertion for the patient this time and consider it on a different day.The reported product was replaced with a product from a different manufacturer.There was no blood loss and no blood transfusion performed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted a visual inspection noted that a guide wire was stuck in a catheter and that a stylet had been used.The guide wire appeared to be flimsy at the distal end and springy towards the tip of the device.The guide wire was subsequently removed from both the stylet and the catheter, revealing a series of tissue and dried blood.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, an insertion using a stylet was performed with an approach from the left internal jugular vein.The catheter was successfully inserted, but the guidewire could not be removed, and it felt that it was risky.It was stated that both the guidewire and the catheter were removed.There was nothing unusual observed on the device prior to use.The tego was not utilized, and there was no issue with the connector.There were no other products utilized with the device.There was no definition of excessive force.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.It was decided to forgo catheter insertion for the patient this time and consider it on a different day.The reported product was replaced with a product from a different manufacturer.It was also stated that the catheter insertion has been discontinued, so the procedu re was not completed.There was no blood loss and no blood transfusion performed.There was no medical intervention/treatment done to the patient as a result of the event since it has given up on inserting a catheter.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20322459
Report Number1282497-2024-00409
Device Sequence Number15419548
Product Code MSD
UDI-Device Identifier10884521158030
UDI-Public10884521158030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145040P
Device Catalogue Number8888145040P
Device Lot Number2305300150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown